Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 227, NWS Atlanta, GA

June 15, 201710 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2017, 5:50 PM EDT for 10 counties in Georgia. It was in force for 40 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2017, 5:50 PM EDT (21:50 UTC)
Expired
Jun 15, 2017, 6:30 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Douglas County, GA, Fayette County, GA, Fulton County, GA, Heard County, GA, Paulding County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 5:55 PM EDTTSTM WND DMG1 Ene Winston, GAA TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF BANKHEAD HIGHWAY AND JASON INDUSTRIAL.
Jun 15, 5:55 PM EDTTSTM WND DMGBromley Estates, GATREES AND POWERLINES WERE REPORTED DOWN IN THE ROADWAY NEAR THE INTERSECTION OF AUSTIN BRIDGE ROAD AND MEIN MITCHELL ROAD.
Jun 15, 6:00 PM EDTTSTM WND DMG1 Wsw Daniell Mill Esta, GAAN EIGHT INCH DIAMETER PINE TREE WAS SNAPPED 4 INCHES ABOVE THE GROUND.
Jun 15, 6:00 PM EDTTSTM WND DMG2 Wnw Daniell Mill Esta, GAPOWER LINES WERE REPORTED DOWN ON WEST UNION HILL ROAD.
Jun 15, 6:00 PM EDTTSTM WND DMGGoodwindy Estates, GAPOWER LINES WERE REPORTED DOWN NEAR INTERSECTION OF WENONA ST AND HIGHWAY 5.
Jun 15, 6:05 PM EDTTSTM WND DMGReynolds Estates, GAPOWER LINES WERE DOWNED ON JIMS COURT.
Jun 15, 6:05 PM EDTTSTM WND DMGShallowford Heights, GAPOWER LINES WERE DOWNED AT THE INTERSECTION OF KINGS HIGHWAY AND BALDWOOD DRIVE.
Jun 15, 6:09 PM EDTTSTM WND DMG1 W Cascade Heights, GATREE AND POWERLINES DOWNED ON LYNHURST DRIVE IN SW ATLANTA
Jun 15, 6:20 PM EDTTSTM WND DMG1 S Plant Yates, GAA TREE WAS BLOWN DOWN ON WAGERS MILL ROAD
Jun 15, 6:20 PM EDTTSTM WND DMGYates, GAA TREE WAS BLOWN DOWN ON DYER ROAD.
Jun 15, 6:25 PM EDTTSTM WND DMG2 N Dresden, GAA TREE WAS BLOWN ONTO A POWER LINE ON HANDY ROAD.
Jun 15, 6:25 PM EDTTSTM WND DMGWelcome, GAA TREE WAS BLOWN ONTO A POWER LINE ON WELCOME ROAD.
Jun 15, 6:30 PM EDTTSTM WND DMG1 Ene Smokey Acres, GAA TREE WAS BLOWN DOWN ON LAGRANGE STREET IN NEWNAN.
Jun 15, 6:30 PM EDTTSTM WND DMG1 Se Mccollum, GAA TREE WAS BLOWN DOWN ON HIGHWAY 154 NEAR I-85.
Jun 15, 6:30 PM EDTTSTM WND DMG1 S Welcome, GAA TREE WAS BLOWN DOWN ON HOPE SHIREY WAY.
Jun 15, 6:30 PM EDTTSTM WND DMGPine Hills, GAA TREE WAS BLOWN DOWN ON SMOKEY ROAD.
Jun 15, 6:35 PM EDTTSTM WND DMG2 S Cannongate Acres, GAA TREE WAS BLOWN DOWN NEAR THE INTERSECTION OF KRIPPLE KREEK DRIVE AND ANDREW BAILEY ROAD.
Jun 15, 6:40 PM EDTTSTM WND DMG1 Nnw Abbottsford, GATREE DOWN ON ROAD NEAR INTERSECTION OF ROCK MILLS RD AND HOLLIDAY RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 5:43 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WUUS52 KFFC 152150
SVRFFC
GAC045-063-067-077-097-113-121-149-223-285-152230-
/O.NEW.KFFC.SV.W.0227.170615T2150Z-170615T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
550 PM EDT THU JUN 15 2017

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Paulding County in northwestern Georgia...
  Northwestern Fayette County in north central Georgia...
  Carroll County in northwestern Georgia...
  Southwestern Cobb County in north central Georgia...
  Douglas County in north central Georgia...
  Heard County in west central Georgia...
  Northern Troup County in west central Georgia...
  Coweta County in west central Georgia...
  Northwestern Clayton County in north central Georgia...
  Southwestern Fulton County in north central Georgia...

* Until 630 PM EDT

* At 549 PM EDT, severe thunderstorms were located along a line
  extending from near Powder Springs to near Treasure Lake to Graham,
  moving southeast at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Atlanta, Newnan, Douglasville, Carrollton, Dallas, Franklin,
  Smyrna, Peachtree City, East Point, Union City, Forest Park,
  Riverdale, Villa Rica, College Park, Powder Springs, Fairburn,
  Tyrone, Austell, Hapeville and Palmetto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3375 8500 3400 8469 3364 8434 3334 8463
      3302 8521 3357 8532
TIME...MOT...LOC 2149Z 327DEG 29KT 3390 8468 3366 8496 3346 8531 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
438 
WWUS52 KFFC 152223
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
623 PM EDT THU JUN 15 2017

GAC045-067-097-223-152233-
/O.CAN.KFFC.SV.W.0227.000000T0000Z-170615T2230Z/
Paulding GA-Carroll GA-Cobb GA-Douglas GA-
623 PM EDT THU JUN 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAULDING...
CARROLL...SOUTHWESTERN COBB AND DOUGLAS COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
north central, northwestern and west central Georgia.

LAT...LON 3343 8522 3343 8502 3346 8498 3344 8494
      3352 8482 3355 8483 3360 8479 3363 8475
      3366 8466 3368 8465 3376 8455 3364 8434
      3334 8463 3302 8521 3341 8529
TIME...MOT...LOC 2223Z 329DEG 30KT 3366 8449 3343 8481 3323 8516 

$$

GAC063-077-113-121-149-285-152230-
/O.CON.KFFC.SV.W.0227.000000T0000Z-170615T2230Z/
Fayette GA-Heard GA-Troup GA-Coweta GA-Clayton GA-Fulton GA-
623 PM EDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN FAYETTE...HEARD...NORTHERN TROUP...COWETA...
NORTHWESTERN CLAYTON AND SOUTHWESTERN FULTON COUNTIES...

At 623 PM EDT, severe thunderstorms were located along a line
extending from near College Park to near Arnco-Sargent to Texas,
moving southeast at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Atlanta, Newnan, Franklin, Peachtree City, East Point, Union City,
Forest Park, Riverdale, College Park, Fairburn, Tyrone, Hapeville,
Palmetto, Hogansville, Grantville, Ephesus, Centralhatchee, Moreland,
Sharpsburg and Turin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3343 8522 3343 8502 3346 8498 3344 8494
      3352 8482 3355 8483 3360 8479 3363 8475
      3366 8466 3368 8465 3376 8455 3364 8434
      3334 8463 3302 8521 3341 8529
TIME...MOT...LOC 2223Z 329DEG 30KT 3366 8449 3343 8481 3323 8516 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:17 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 15, 3:17 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
317 PM EDT Thu Jun 15 2017

.SHORT TERM /Tonight through Friday Night/...
The primary focus this afternoon into tonight will be the increase
in thunderstorm coverage as a complex of thunderstorms advances into
Georgia from the northwest. This MCS has continued to strengthen as
it progresses southeastward into the unstable airmass that is in
place across the southeast. Current surface CAPE values from 2500-
3000 J/kg cross Georgia will be sufficient to maintain thunderstorm
intensity into the evening hours, and downdraft CAPE over 1000 J/kg
in north Georgia will support a damaging wind threat. This
convective line is expected to push through north Georgia during the
evening hours, with the greatest risk of any severe thunderstorms in
northwest Georgia during the early evening. While some severe threat
will extend farther south and east, the overall intensity should
begin to gradually diminish after sunset.

Friday will be another day with widespread shower and thunderstorm
development by afternoon, especially across the southeastern half of
the area where the best overlap of moisture and instability will
reside. With relatively steep lapse rates and sufficient
instability, a few strong to severe thunderstorms will be possible.
Strong wind gusts would be the main threat.

Temperatures will remain warm with highs on Friday in the upper 80s
to near 90 and lows around 70.

RW

.LONG TERM /Saturday through Thursday/...
Minimal adjustments were made to the extended periods. Models
continue to advertise a moist airmass remaining over the state as
a front stalls and moisture continues to advect into the region.
Have continued above seasonal pops through the period.
Temperatures remain slightly above seasonal normals, and have gone
with a model blend. Models do continue to advertise potential
tropical wave developing by mid week, with some varied solutions
regarding its track.

31

/issued 340 AM EDT Thu Jun 15 2017/

The unsettled extended period remains largely unchanged from
previous forecast. Weak cyclonic flow in the mid levels will be
the main source for deeper layer moisture going into the weekend.
Scattered thunderstorms from Friday should gradually diminish
overnight before redeveloping on Saturday as daytime heating aids
buoyancy. Although weak residual sfc troughing may linger on
Saturday...expecting the bulk of thunderstorm activity to be
diurnally driven /barring any aid from mid level shortwave
activity/.

Activity will wind down into the overnight hours Saturday when the
main area of mid level cyclonic flow begins to weaken in response to
a fast moving shortwave trough diving east from the Northern Plains
into the Great Lakes. As this shortwave then ejects from the Great
Lakes into Ontario/Quebec...associated sfc "cold" front will begin
to approach the area on Sunday. The front will not make it to the
TN/GA border on Sunday...but the airmass in place will be enough to
spark numerous thunderstorms...especially during the afternoon hours.

EC/GFS guidance suggest the "cold" front will reach the northern Ga
border by Monday afternoon as deep troughing in the mid & upper
levels builds south toward the CWA. This pattern will begin to take
on a western US ridge and eastern US trough.
Nonetheless...thunderstorms can be expected along and just ahead of
the front across north Georgia on Monday...and enough of the western
US ridge may nose into central/southern Georgia to keep any activity
more isolated. With best shear well north of the area...widespread
severe weather is not expected at this time along/ahead of the front.

Front will continue its southern progress Monday night into Tuesday
where storms will likely continue into the first part of the night
across ATL-AHN metro areas and perhaps portions of central Georgia
before weakening. There is a chance some drier air could work into
the north Ga mountains at this time. Still seeing enough moisture
being advected by anticyclonic flow around the Bermuda high to
suggest that this boundary of moisture will collide with the
southward moving "cold" front by Tuesday. Thinking this will stall
the boundary and then help nudge it gradually north as a warm front
for the remainder of the extended. This points to continued humidity
and the possibility of scattered thunderstorms each afternoon.
Tropical wave still showing up in the Yucatan area into the western
Gulf by mid week.

Kovacik

&&

.AVIATION...
18Z Update...
Through the remainder of the afternoon, VFR ceilings with
scattered CU can be expected with generally isolated SHRA/TSRA.
Included VCSH through the afternoon to account for this
possibility. The chance for TSRA is expected to increase most
appreciably around and after about 21z in association with a
disturbance currently NW of the area. Convection should gradually
diminish overnight. Winds remain from the west through the TAF
period. There is some potential for MVFR/IFR ceilings at CSG/MCN
sites by Friday morning but have limited mention to CSG at this
time.

//ATL Confidence...18Z Update...
Medium on convective timing/evolution.
High on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  70  88 /  40  60  50  60
Atlanta         72  88  72  87 /  50  60  40  50
Blairsville     65  85  64  83 /  50  50  40  50
Cartersville    69  89  69  89 /  50  50  40  50
Columbus        73  90  72  90 /  30  60  50  40
Gainesville     70  88  70  86 /  50  60  40  60
Macon           72  90  72  89 /  30  60  50  60
Rome            70  90  70  90 /  50  40  30  40
Peachtree City  70  89  70  88 /  40  60  50  50
Vidalia         74  90  73  89 /  30  60  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....31
AVIATION...RW
Hazardous weather outlook, Jun 15, 3:09 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
309 PM EDT Thu Jun 15 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
309 PM EDT Thu Jun 15 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will continue to develop and move into
north and central Georgia this afternoon and evening. A few of
these storms could become strong to severe with the primary
threats being gusty winds, hail, frequent lightning and heavy
rainfall.

Thunderstorms will continue into the late evening hours, with the
potential for some of the weakening activity to continue through
midnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms will continue to be possible Friday
through Sunday, mainly during the afternoon and evening.

A cold front will approach the area on Monday and continue the
chance for thunderstorms through at least Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jun 15, 5:30 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     2 N DALTON              34.80N  84.97W
06/15/2017                   WHITFIELD          GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF REED
            ROAD AND HIGHWAY 41.

&&

EVENT NUMBER FFC1700783

LMERRITT
Local storm report, Jun 15, 5:31 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     1 NW WARING             34.84N  84.98W
06/15/2017                   WHITFIELD          GA   911 CALL CENTER

            A TREE AND MULTIPLE POWER LINES WERE REPORTED DOWN NEAR
            THE INTERSECTION OF REED POND ROAD NORTHWEST AND REED
            ROAD NORTHWEST.

&&

CORRECTED REMARKS

EVENT NUMBER FFC1700782

LMERRITT
Local storm report, Jun 15, 5:35 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     PLAINVIEW               34.87N  84.94W
06/15/2017                   WHITFIELD          GA   911 CALL CENTER

            A TREE AND A POWER LINE WAS REPORTED DOWN NEAR THE
            INTERSECTION OF MAPLE GROVE ROAD NORTHWEST AND HIGHWAY
            71.

&&

EVENT NUMBER FFC1700784

LMERRITT
Local storm report, Jun 15, 5:38 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     1 N DALTON              34.78N  84.97W
06/15/2017                   WHITFIELD          GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            CHATTANOOGA AVENUE AND NORTH SELVIDGE STREET.

&&

EVENT NUMBER FFC1700785

LMERRITT
Special weather statement, Jun 15, 5:42 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT THU JUN 15 2017

GAZ045-046-055-057-152215-
Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
542 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROCKDALE...NORTHEASTERN
CLAYTON...SOUTHERN DEKALB AND NORTHWESTERN HENRY COUNTIES UNTIL 615
PM EDT...

At 542 PM EDT...a strong thunderstorm was over Ellenwood, or 9 miles
northeast of Jonesboro...moving northeast at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Decatur, Conyers, Stockbridge, Forest Park, Clarkston,
Morrow, Stone Mountain, Avondale Estates, Lake City, Lithonia, Pine
Lake, Belvedere Park, Candler-Mcafee, North Decatur, Tucker, Rex,
Belmont, Arabia Mountain and Hidden Valley Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3364 8441 3365 8440 3365 8435 3372 8435
      3385 8425 3367 8401 3351 8425
TIME...MOT...LOC 2142Z 223DEG 9KT 3364 8428

WIND...50MPH
Special weather statement, Jun 15, 5:43 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT THU JUN 15 2017

GAZ021-152215-
Cherokee GA-
543 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 615 PM
EDT...

At 543 PM EDT...a strong thunderstorm was over Bridgemill, or near
Canton...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Canton, Woodstock, Holly Springs, Ball Ground, Waleska, Free Home,
Buffington, Hickory Flat, Union Hill, Lake Arrowhead, Kellogg Creek,
Little River Landing, Lebanon, Lathemtown, Sutallee, Hobgood Park,
Bridgemill and Holbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3436 8428 3419 8427 3419 8433 3418 8435
      3416 8436 3413 8436 3412 8439 3411 8440
      3411 8442 3410 8442 3410 8465 3435 8465
      3435 8464 3436 8465
TIME...MOT...LOC 2143Z 261DEG 13KT 3420 8455

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:02 PM EDTSpecial Weather StatementFFCFulton28 min
Jun 14, 8:12 PM EDTSpecial Weather StatementFFCCobb, Paulding33 min
Jun 14, 8:41 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding36 min
Jun 14, 8:46 PM EDTSpecial Weather StatementFFCFulton29 min
Jun 15, 3:13 PM EDTSpecial Weather StatementFFCWhitfield32 min
Jun 15, 3:29 PM EDTSevere Thunderstorm WarningFFCWhitfield31 min
Jun 15, 3:39 PM EDTSpecial Weather StatementFFCDade36 min
Jun 15, 4:02 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield28 min
Jun 15, 4:07 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker38 min
Jun 15, 4:11 PM EDTSpecial Weather StatementFFCChattooga34 min
Jun 15, 4:18 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon42 min
Jun 15, 4:33 PM EDTSpecial Weather StatementFFCGilmer, Gordon27 min
Jun 15, 4:37 PM EDTSpecial Weather StatementFFCJasper38 min
Jun 15, 4:48 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk42 min
Jun 15, 4:59 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon31 min
Jun 15, 5:21 PM EDTSevere Thunderstorm WarningFFCBartow, Haralson, Paulding, Polk39 min
Jun 15, 5:23 PM EDTSpecial Weather StatementFFCGwinnett37 min
Jun 15, 5:32 PM EDTSevere Thunderstorm WarningFFCGwinnett28 min
Jun 15, 5:42 PM EDTSpecial Weather StatementFFCDeKalb33 min
Jun 15, 5:43 PM EDTSpecial Weather StatementFFCCherokee32 min
Jun 15, 5:52 PM EDTSevere Thunderstorm WarningFFCDeKalb, Henry, Rockdale53 min
Jun 15, 5:55 PM EDTSpecial Weather StatementFFCOconee35 min
Jun 15, 6:00 PM EDTSpecial Weather StatementFFCWalton30 min
Jun 15, 6:02 PM EDTSpecial Weather StatementFFCGwinnett28 min
Jun 15, 6:13 PM EDTSevere Thunderstorm WarningFFCOglethorpe47 min
Jun 15, 6:19 PM EDTSevere Thunderstorm WarningFFCBarrow, Oconee, Walton41 min
Jun 15, 6:20 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Harris, Heard, Meriwether, Pike and 1 more40 min
Jun 15, 6:23 PM EDTSpecial Weather StatementFFCNewton37 min
Jun 15, 6:30 PM EDTSpecial Weather StatementFFCHall30 min
Jun 15, 6:45 PM EDTSpecial Weather StatementFFCTalbot30 min
Jun 15, 6:47 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale28 min
Jun 15, 6:52 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Upson38 min
Jun 15, 7:00 PM EDTSpecial Weather StatementFFCOglethorpe30 min
Jun 15, 7:01 PM EDTSpecial Weather StatementFFCHarris, Lamar, Meriwether, Monroe, Muscogee, Pike and 3 more44 min
Jun 15, 7:07 PM EDTSevere Thunderstorm WarningFFCLamar, Meriwether, Pike, Spalding53 min
Jun 15, 7:19 PM EDTSpecial Weather StatementFFCClarke, Madison26 min
Jun 15, 7:39 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee36 min
Jun 15, 7:50 PM EDTSpecial Weather StatementFFCSumter25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.